MAUDE Adverse Event Report: ARTHREX, INC. 4K LAPAROSCOPE,0¿,5.5X300MM, HI-MAG, NIR

ARTHREX, INC. 4K LAPAROSCOPE,0¿,5.5X300MM, HI-MAG, NIR
Model Number 4K LAPAROSCOPE,0¿,5.5X300MM, HI-MAG, NIR
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 06/18/2024 it was reported by a facility representative via sems(b)(4) that two (qty.2) ar-3352-5501 scopes are providing cloudy images.Case/patient involvement not indicated.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-3352-5501 serial/batch number (b)(6) was received for evaluation.Visual evaluation under a magnifier revealed that the perimeter of the distal end was nicked.Additionally, the lens had damage and debris on it.Functional testing could not be performed due to the lack of testing equipment.However, due to the various signs of external damage, it can be deduced that the device did not function as required as stated in the complaint allegation.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.Dfu-0399-eo revision 1 offers suggestions on maintaining the integrity of the glass: clean/disinfect and sterilize the endoscope and endoscopic medical instruments prior to initial use, as well as after each subsequent use.If not cleaned properly contaminants on the irradiation surfaces of the illumination fibers figure 1 [5] can burn-in during use, which impacts image quality.Ensure that the proximal end of the endoscope figure 1 [4] is dry, to prevent the endoscope from fogging up during the examination/procedure.Ensure that no parts are missing or loose.Ensure that there are no residual cleaning agents or disinfectants on the endoscope and endoscopic medical instruments.Inspect the entire endoscope, particularly the sheath figure 1 [2], as well as endoscopic medical instruments for contaminants and damage of any type, such as dents, scratches, cracks, bending, and sharp edges.Inspect the distal end figure 1 [1], proximal end figure 1 [4] and irradiation surface of the illumination fibers figure 1 [5] for any contaminants and scratches.Make contaminants and scratches visible using light reflexes by holding the endoscope with the connection for the illumination fiber against the light and inspect whether the illumination fibers illuminate evenly at the distal end figure 1 [1].Check image quality: the image should not be blurry, clouded, or dark.If deposits are detected when checking the image quality, they can be removed with the polishing paste.

Brand Name
4K LAPAROSCOPE,0¿,5.5X300MM, HI-MAG, NIR
Common Device Name
LAPAROSCOPE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19718901
Report Number1220246-2024-06690
Device Sequence Number15462160
Product Code GCJ
UDI-Device Identifier00888867346611
UDI-Public00888867346611
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4K LAPAROSCOPE,0¿,5.5X300MM, HI-MAG, NIR
Device Catalogue NumberAR-3352-5501
Device Lot Number15147860
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown